1

votes

Struggling with weight loss...Medication to blame?

Asked on March 09, 2015
Created February 18, 2015 at 5:28 PM

Hi everyone.. I am getting a bit discouraged here since I feel like I am doing everything right and I am still struggling to lose weight.   I know these lasy 10 pounds are the hardest to lose but I am wondering if something else is to blame for the plateaus and recent weight increase.

I already do not eat gluten, dairy, and eggs due to food sensitivites and this January I weighed 135.4 and I decided to jump start the new year and my metabolism by being more strict and avoided all added sugar (which I rarely ate before but due to the holidays I slipped a bit). I also monitored my snacking at night and to help me with with cravings and to curb hunger, I was taking PGX supplement before meals.  By day 16, I was down 6.6 pounds. I got down to 7.4 pounds down by day 22 (128 pounds).  I then had a 1-1.5 pound increase and continued to plateau until Day 37. 

My concern now is I stopped taking the PGX and had a few cheats such as paleo dessert a couple weeks ago when I hosted a party,and last week I had more fruit than normal...I also increased my exercise.   Day 46- I now am only at a 3 pound loss and weigh 132.4 lbs.  I just dont understand why I have gained 4.4 pounds back?  It is all very frustrating to me. I stick to eating meat, vegetables, nuts, seeds, minimal fruit...

 I do not know if  my medication (lexapro) is slowing down my metabolism?  I feel like I am doing all the right things and things just feel off..

 

Any suggestions would be much appreciated!!

  • E2b7a0329f191d43cbfeae47ddd3af7c

    asked by

    (20)
  • Views
    987
  • Last Activity
    1687D AGO
Frontpage book

Get FREE instant access to our Paleo For Beginners Guide & 15 FREE Recipes!

2 Answers

1
7ac49d04dce6a08fcd35a5584dbf27d1

(103)

on February 20, 2015
at 07:06 PM

You had some cheat meals and gained some weight back it's that simple.  Maybe it seems like more because it was sugar and turned to glycogen making you retain water.

Just keep going and don't give up, don't let it bother you.

E2b7a0329f191d43cbfeae47ddd3af7c

(20)

on February 20, 2015
at 07:15 PM

Thanks!  I guess I was wondering if anyone else has had issues with antidepressants like Lexapro.  Since going on Lexapro last May, I went up 12 pounds which is a lot on someone my height...It just seems like something may be going on since I am so diligent about what I put into my body. But you are right.. I should not let it bother me! I will figure this out :)  Thanks again!  

0
Medium avatar

(167)

on February 22, 2015
at 05:08 PM

Shwick is right, your weight loss is going to falter a little with the dessert and fruit ~ although these are not massively unhealthy things, and I am not convinced that cutting out fruit is always a good thing.

You are also not overweight, whereas most people who do really well with weight loss on paleo started out with a lot more pounds to lose. I'm still 35 pounds overweight, but when I started paleo, I was almost 90 pounds overweight. It's possible your body is already at a healthy size, and it doesn't want to lose those last few pounds because it doesn't need to.

Lastly, Lexapro is a medication that does cause weight gain in about 5% of the people who take it. If it's interfering with your health, you might consider slowly getting off of it. A lot of people report reduced anxiety when they switch to a paleo diet, so if your'e taking that medication for anxiety, you might not need it as much as when you were eating a SAD diet.

Good luck!

Answer Question


Get FREE instant access to our
Paleo For Beginners Guide & 15 FREE Recipes!